To view original article click here
Liverpool Daily Post
February 8, 2003
A LETHAL cocktail of drink and antidepressants claimed the life of a former soldier, who took the drugs to help him sleep, an inquest heard yesterday. Andrew Richard Blackmore, 22, had got his life back on track after splitting up from his partner and was just about to re-join the Army.
But on Sunday November 3, he died after drinking the equivalent of at least five pints and taking anti-depressants at his parents’ home on Ormside, Penrhynside, Llandudno, where he was staying. His mother, Lesley Blackmore, discovered the body on a bed upstairs.
At the inquest in Llandudno, his brother, Gary Blackmore, a chef, said he had visited Mr Blackmore at the family home the day before.
“He was drunk and s aid he was going to bed. This was about 6.30 pm,” Mr Blackmore said. “I checked on him later on and he was snoring on the bed.”
Mr Blackmore said he had spotted an empty strip of anti-depressants in a bin at the house. His parents were away helping to decorate their daughter’s home in Winsford.
“I have seen him take anti-depressants before to help him sleep” he said. Mr Blackmore left and was told the next day his brother was dead. “When I was told I just couldn’t believe it,” he said. A post-mortem by Dr Andrew Dalton revealed Mr Blackmore had drunk the equivalent of at least five pints of beer and consumed over the lethal level of the anti-depressants used by his father.
But North Wales North Wales (known in some archaic texts as Northgalis) is the northernmost unofficial region of Wales, bordered to the south by Mid Wales and to the east by England. Central coroner, John Hughes, said on t he balance of probabilities the evidence showed this had been a tragic accident.
He said: “There is no evidence of suicide. This is a tragic state of affairs. He had some difficulties and he had overcome them and was about to start the next phase of his life but that was not to be because of a cruel accident.
“He would not have appreciated the effect alcohol would have had to accentuate the effect of the tablets.”